Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 294, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 19, 2020, 9:01 PM EDT for Meriwether County, Pike County, Georgia. It took effect at Apr 20, 2020, 10:30 PM EDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2020, 9:01 PM EDT (01:01 UTC)
- In effect from
- Apr 20, 2020, 10:30 PM EDT
- Expired
- Apr 20, 2020, 10:03 AM EDT
- In force
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Meriwether County, GA, Pike County, GA
The radar
The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River below Big Branch near Molena (MOLG1). The gauge peaked at 20.72 ft at Apr 21, 2020, 10:00 AM EDT.
- Action stage
- 20 ft
- Minor stage
- 28 ft
- Moderate stage
- 33 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02344872, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
301
WGUS42 KFFC 200102
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
901 PM EDT Sun Apr 19 2020
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Flint River near Lovejoy affecting Clayton...Fayette and Spalding
Counties
Flint River near Griffin Hwy. 16 affecting Fayette and Spalding
Counties
Flint River near Molena affecting Meriwether and Pike Counties
Flint River near Carsonville Hwy. 19 affecting Crawford...
Talbot...Taylor and Upson Counties
Flint River near Montezuma affecting Dooly...Macon and Sumter
Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC063-113-255-201502-
/O.NEW.KFFC.FL.W.0292.200420T2300Z-200422T1552Z/
/LOVG1.2.ER.200420T2300Z.200421T1800Z.200422T0952Z.NO/
901 PM EDT Sun Apr 19 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Flint River near Lovejoy.
* From Monday evening until Wednesday morning.
* At 8 PM Sunday the stage was 5.0 feet...and rising.
* Moderate flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by Monday evening and continue
to rise to near 14.7 feet by Tuesday early afternoon. The river will
fall below flood stage by Wednesday morning.
* At 14 feet...Moderate flooding begins. Significant flooding
occurs of residential yards upstream of the gage betweenUpper
Riverdale Road and Georgia Highway 138. Some roads begin to flood
such as Upper Riverdale Road and Mockingbird Road. Flooding expands
on portions of the Rivers Edge Golf Course. Several holes and
fairways will flood.
&&
LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
3340 8443 3354 8441
$$
GAC113-255-201502-
/O.NEW.KFFC.FL.W.0293.200420T0800Z-200423T1617Z/
/GRFG1.1.ER.200420T0800Z.200421T0600Z.200423T1017Z.NO/
901 PM EDT Sun Apr 19 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Flint River near Griffin Hwy. 16.
* From late tonight until Thursday afternoon.
* At 8 PM Sunday the stage was 7.6 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by early Monday and continue
to rise to near 15.8 feet by early Tuesday morning. The river will
fall below flood stage by Thursday morning.
* At 16 feet...Minor flooding expands further into the woodlands...
fields and pasture upstream and downstream from the gage on Georgia
Highway 16 or Newnan Road. The backyards of homes at the end of
Landing Way upstream from the bridge will be flooded with around 3
feet of water.
&&
LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
3316 8447 3322 8450
$$
GAC199-231-201502-
/O.NEW.KFFC.FL.W.0294.200421T0230Z-200423T0524Z/
/MOLG1.1.ER.200421T0230Z.200422T0000Z.200422T2324Z.UU/
901 PM EDT Sun Apr 19 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Flint River near Molena.
* From Monday evening until late Wednesday night.
* At 8 PM Sunday the stage was 9.2 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 28 feet.
* Forecast to rise above flood stage by late Monday evening and
continue to rise to near 31.2 feet by Tuesday evening. The river
will fall below flood stage by Wednesday evening.
* At 33 feet...Moderate flooding begins. Flooding continues to
expand into the agricultural and wooded areas upstream and
downstream from the gage located near the pump station. Significant
flooding expands into the agricultural and wooded areas downstream
from the gage near the Georgia Highway 74 bridge. Elevated homes in
this location will have several feet of water underneath them.
Access roads to these homes will be completely flooded.
&&
LAT...LON 3316 8454 3316 8447 3297 8449 3291 8446
3287 8452 3297 8457
$$
GAC079-263-269-293-201502-
/O.NEW.KFFC.FL.W.0295.200420T1120Z-200424T1612Z/
/CLUG1.2.ER.200420T1120Z.200421T1200Z.200424T1012Z.NO/
901 PM EDT Sun Apr 19 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Flint River near Carsonville Hwy. 19.
* From Monday morning until Friday afternoon.
* At 8 PM Sunday the stage was 6.6 feet...and rising.
* Moderate flooding is forecast.
* Flood stage is 18 feet.
* Forecast to rise above flood stage by tomorrow morning and continue
to rise to near 31.9 feet by Tuesday morning. The river will fall
below flood stage by Friday morning.
&&
LAT...LON 3280 8430 3275 8421 3257 8398 3253 8405
3265 8415 3276 8437
$$
GAC093-193-261-201502-
/O.NEW.KFFC.FL.W.0296.200422T1200Z-000000T0000Z/
/MNTG1.1.ER.200422T1200Z.200424T0000Z.000000T0000Z.NO/
901 PM EDT Sun Apr 19 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Flint River near Montezuma.
* From Wednesday morning until further notice.
* At 8 PM Sunday the stage was 6.1 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 20 feet.
* Forecast to rise above flood stage by Wednesday morning and
continue to rise to near 25.2 feet by Thursday evening.
* At 25 feet...Flooding of auto store at west end of Highway 26 and
49 occurs.
&&
LAT...LON 3253 8405 3257 8398 3229 8401 3204 8393
3202 8400 3229 8408
$$2 follow-up statements
795
WGUS82 KFFC 200835
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
435 AM EDT Mon Apr 20 2020
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
Flint River near Griffin Hwy. 16 affecting Fayette and Spalding
Counties
Flint River near Molena affecting Meriwether and Pike Counties
Flint River near Montezuma affecting Dooly...Macon and Sumter
Counties
GAC113-255-202235-
/O.EXT.KFFC.FL.W.0293.000000T0000Z-200423T1000Z/
/GRFG1.1.ER.200420T1330Z.200421T0600Z.200423T0400Z.NO/
435 AM EDT Mon Apr 20 2020
...Flood Warning extended until Thursday morning...The Flood Warning
continues for
The Flint River near Griffin Hwy. 16.
* From late this morning until Thursday morning.
* At 345 AM Monday the stage was 9.8 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast to rise above flood stage by late this morning and
continue to rise to near 14.3 feet by after midnight Tuesday. The
river will fall below flood stage by early Thursday morning.
* At 14.0 feet...Minor flooding expands into the woodlands...fields
and pasture upstream and downstream from the gage on Georgia
Highway 16 or Newnan Road. The backyards of homes at the end of
Landing Way upstream from the bridge will be flooded with around
one foot of water.
&&
LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
3316 8447 3322 8450
$$
GAC199-231-202235-
/O.EXT.KFFC.FL.W.0294.200421T2034Z-200422T1400Z/
/MOLG1.1.ER.200421T2034Z.200422T0000Z.200422T0800Z.UU/
435 AM EDT Mon Apr 20 2020
...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
The Flint River near Molena.
* From tomorrow afternoon until Wednesday morning.
* At 400 AM Monday the stage was 13.4 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 28.0 feet.
* Forecast to rise above flood stage by Tuesday afternoon and
continue to rise to near 28.4 feet by Tuesday evening. The river
will fall below flood stage by Wednesday morning.
* At 28.0 feet...Flood stage is reached. Minor flooding of the
natural flood plain near the gage location begins. Flooding
continues to expand into the agricultural and wooded areas
downstream from the gage near the Georgia Highway 74 bridge.
Elevated homes in this location will see a foot or two of water
underneath them.
&&
LAT...LON 3316 8454 3316 8447 3297 8449 3291 8446
3287 8452 3297 8457
$$
GAC093-193-261-202235-
/O.EXT.KFFC.FL.W.0296.200422T2100Z-000000T0000Z/
/MNTG1.1.ER.200422T2100Z.200424T0000Z.000000T0000Z.NO/
435 AM EDT Mon Apr 20 2020
...Flood Warning extended until further notice...The Flood Warning
continues for
The Flint River near Montezuma.
* From Wednesday afternoon until further notice.
* At 415 AM Monday the stage was 8.5 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by Wednesday afternoon and
continue to rise to near 22.0 feet by Thursday evening.
* At 23.0 feet...Minor flooding continues in the woodlands and
extensive flood plain along the river upstream and downstream from
the gage on Georgia Highway 26. The access road to Georges Boat
Landing will be flooded at least 3 feet deep.
&&
LAT...LON 3253 8405 3257 8398 3229 8401 3204 8393
3202 8400 3229 8408
$$
GAC117-121-202235-
/O.EXT.KFFC.FL.W.0308.200421T0000Z-200421T2100Z/
/APHG1.1.ER.200421T0000Z.200421T0600Z.200421T1500Z.NO/
435 AM EDT Mon Apr 20 2020
...Flood Warning extended until Tuesday afternoon...The Flood Warning
continues for
The Big Creek near Alpharetta.
* From this evening until Tuesday afternoon.
* At 345 AM Monday the stage was 5.5 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 7.0 feet.
* Forecast to rise above flood stage by this evening and continue to
rise to near 7.2 feet by Tuesday morning. The river will fall below
flood stage Tuesday late morning.
* At 7.0 feet...Flood Stage is reached. Minor flooding of woodlands
and fields begin along the creek between Cumming in Forsyth
County...to Alpharetta and Roswell in North Fulton County.
Flooding starts to effect portions of The Big Creek Greenway near
Alpharetta and some portions may become closed with around one foot
of water...especially upstream and downstream from the gage on
Kimball Bridge Road and near Rock Mill Park. Portions of the YMCA
Campground off Preston Ridge Road will begin to flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$942
WGUS82 KFFC 201403
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1003 AM EDT Mon Apr 20 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Flint River near Molena affecting Meriwether and Pike Counties
GAC199-231-201433-
/O.CAN.KFFC.FL.W.0294.000000T0000Z-200422T1400Z/
/MOLG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1003 AM EDT Mon Apr 20 2020
The Flood Warning is cancelled for
The Flint River near Molena.
* This takes effect immediately.
* At 9 AM Monday the stage was 15.2 feet and rising.
* Flood stage is 28 feet.
* The creek/river will continue to rise to near 26.5 feet near
2 AM on Wednesday before falling. Flood stage is no longer
expected to be reached, so the warning is cancelled.
* At 28 feet, flood stage is reached. Minor flooding of the
natural flood plain near the gage location begins. Flooding
continues to expand into the agricultural and wooded areas
downstream from the gage near the Georgia Highway 74 bridge.
Elevated homes in this location will see a foot or two of water
underneath them.
&&
LAT...LON 3316 8454 3316 8447 3297 8449 3291 8446
3287 8452 3297 8457
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 19, 7:50 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 19, 7:50 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 750 PM EDT Sun Apr 19 2020 .SHORT TERM /Tonight through Monday Night/... Warm front and sharp sfc instability gradient continues to remain a bit farther south and flirting with the southernmost tier of counties or even just a tier even farther south. Some of the stronger convective triggering has still been on the northern elevated CAPE side. An axis of training cells and heavier rain has set up mainly along and south of a zone near Columbus to Macon and flash flooding concerns could ramp up shortly given upstream trends back in AL and fairly good consensus in CAMs. The Flash Flood Watch continues for the southern majority of the area - see Hydrology section below for more details. While parts of north GA transitioned to a lull in precip coverage, we are still in an open upper wave and could easily fill back in ahead of main trough axis later tonight. This feature with attendant sfc low and a strong LLJ kicking in late this evening into the early morning hours looks to allow for the last one to two rounds of strong to severe storms even farther north with possible bowing segments or QLCS anywhere from the Atlanta metro into all of central GA. SPC has maintained the MDT risk across central GA with a tighter gradient of Enhanced/Marginal north. Expect rapidly improving conditions with some enhanced NW gradient winds in the post frontal regime for Monday. Highs will be mainly in the low 70s north to mid 70s south and then lows Monday night generally ranging from the upper 40s to low 50s. Baker && .LONG TERM /Tuesday through Sunday/... Dry conditions will prevail at the onset of the long-term forecast period. A reinforcing dry cold front will push through the area on Tuesday, bringing breezier conditions during the day and cooler overnight temperatures. Surface high pressure will gradually shift eastward through the day Wednesday with one more dry day through Wednesday night. By Thursday, the next storm system will be quickly approaching. While there is fairly good model agreement regarding the general track of the surface low on Thursday, some discrepancies remain with the ECMWF favoring a slightly more southerly track across the Tennessee Valley while the GFS is more northerly across the Ohio Valley. Convective parameters do favor some severe potential on Thursday, though questions remain regarding the quality of instability. Additionally, rainfall totals of 1-2" again look probable with this system. Behind this strong midweek system, model discrepancies increase significantly by late week into next weekend. Given substantial differences in timing and evolution by this time frame, maintained a return to chance PoPs by the weekend. Willis && .HYDROLOGY... The Flash Flood watch remains in effect generally along and south of the I-20 corridor through tonight into early Monday. While one to two and a half inches have fallen already, an additional one to four inches and locally higher amounts are possible through tonight. Heavy rainfall will likely lead to localized flooding. Flooding of low-lying areas, creeks and streams can be expected with additional larger river rises anticipated as well, well after the rain ends. Baker && .AVIATION... 00Z UPDATE... Warm front remains across north FL and not expected to push north until after 06z. The southern taf sites will continue to have more predominant TSRA coverage into this evening while there is more uncertainty along the northern sites. Stronger forcing could have predominant TSRA in the 06-09z across the taf sites. Ceilings are LIFR/IFR and should remain there until after sunrise...with an improving trend during the day Monday. Winds should stay east to southeast 6 to 9 kts through much of the night...then become northwest with gusts after 12z. //ATL CONFIDENCE...00Z UPDATE... Medium on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 54 73 49 74 / 100 80 0 5 Atlanta 56 70 51 73 / 100 60 0 5 Blairsville 50 66 44 67 / 100 70 5 10 Cartersville 53 70 48 74 / 100 50 0 5 Columbus 60 75 53 78 / 100 40 0 5 Gainesville 53 71 50 71 / 100 70 0 5 Macon 59 75 51 78 / 100 80 0 5 Rome 53 71 48 74 / 100 40 0 5 Peachtree City 56 72 49 75 / 100 50 0 5 Vidalia 63 76 56 80 / 90 70 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Monday morning for the following zones: Baldwin...Barrow...Bibb...Bleckley...Butts...Carroll... Chattahoochee...Clarke...Clayton...Cobb...Coweta...Crawford... Crisp...DeKalb...Dodge...Dooly...Douglas...Emanuel...Fayette... Glascock...Greene...Gwinnett...Hancock...Haralson...Harris... Heard...Henry...Houston...Jasper...Jefferson...Johnson...Jones... Lamar...Laurens...Macon...Marion...Meriwether...Monroe... Montgomery...Morgan...Muscogee...Newton...North Fulton... Oconee...Oglethorpe...Paulding...Peach...Pike...Polk...Pulaski... Putnam...Rockdale...Schley...South Fulton...Spalding...Stewart... Sumter...Talbot...Taliaferro...Taylor...Telfair...Toombs... Treutlen...Troup...Twiggs...Upson...Walton...Warren... Washington...Webster...Wheeler...Wilcox...Wilkes...Wilkinson. && SHORT TERM...41 LONG TERM....Willis AVIATION...41
Hazardous weather outlook, Apr 19, 4:40 AM EDT, 16 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 440 AM EDT Sun Apr 19 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 440 AM EDT Sun Apr 19 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous severe thunderstorms are expected across central and portions of north Georgia this afternoon and tonight. The greatest threat can be expected along and south of I-20 with Central Georgia most favored for strong, long-track tornadoes along with damaging winds and large hail. A flash flood watch is in effect for central and portions of north Georgia. Heavy rain across the area will likely lead to localized flooding. Refer to the Flash flood watch / ATLFFAFFC / for more information. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Strong thunderstorms will be possible over portions of east and central Georgia early Monday. Another round of potentially strong thunderstorms is expected across north and central Georgia on Thursday and Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for this afternoon and tonight across central and portions of north Georgia, along and south of I-20. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Apr 19, 4:16 PM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT SUN APR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM TSTM WND DMG 1 SW ELKO 32.31N 83.72W
04/19/2020 HOUSTON GA EMERGENCY MNGR
NUMEROUS TREES SNAPPED OR UPROOTED ALONG ELKO ROAD,
JUST SOUTH OF SR 26. POSSIBLE BRIEF TORNADO. TIME
ESTIMATED FROM RADAR.
&&
EVENT NUMBER FFC2000592
DJNSpecial weather statement, Apr 19, 6:42 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
642 PM EDT Sun Apr 19 2020
GAZ078-079-089-192315-
Harris GA-Talbot GA-Muscogee GA-
642 PM EDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...WESTERN TALBOT AND
NORTHERN MUSCOGEE COUNTIES UNTIL 715 PM EDT...
At 642 PM EDT...a strong thunderstorm was over Lake Harding, or 10
miles southeast of Valley...moving northeast at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hamilton, Manchester, Pine Mountain, Waverly Hall, Upatoi, Goat Rock
Lake, Ellerslie, Flat Rock, F.d. Roosevelt State Park, Green Island
Hills, Cataula, Baughville, Flint Hill, Olive Branch, Box Springs,
Midland, Mountain Hill, Fortson, Mulberry Grove and Whitesville-Pine
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3286 8475 3284 8470 3285 8459 3253 8461
3253 8502 3258 8507 3262 8509 3263 8508
3264 8511 3266 8509 3269 8512 3274 8511
3276 8514 3278 8512 3281 8517 3283 8517
3285 8515 3285 8518 3287 8519
TIME...MOT...LOC 2242Z 242DEG 32KT 3271 8507
WIND...40MPHSpecial weather statement, Apr 19, 7:15 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
715 PM EDT Sun Apr 19 2020
GAZ066-067-069-078>081-089>091-192345-
Chattahoochee GA-Harris GA-Taylor GA-Marion GA-Upson GA-Crawford GA-
Troup GA-Meriwether GA-Talbot GA-Muscogee GA-
715 PM EDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTAHOOCHEE...
HARRIS...TAYLOR...NORTHERN MARION...UPSON...CRAWFORD...SOUTHEASTERN
TROUP...SOUTHWESTERN MERIWETHER...TALBOT AND MUSCOGEE COUNTIES UNTIL
745 PM EDT...
At 715 PM EDT...a line of strong thunderstorms was extending from
Junction City to Reynolds...and moving northeast at 50 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Columbus, Thomaston, Butler, Hamilton, Roberta, Talbotton,
Manchester, West Point, Pine Mountain, Reynolds, Waverly Hall, Warm
Springs, Woodland, Junction City, Geneva, Bibb City, Upatoi, Lincoln
Park, F.d. Roosevelt State Park and Green Island Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3289 8519 3285 8389 3282 8388 3259 8392
3253 8405 3251 8405 3251 8411 3248 8414
3246 8500 3252 8500 3264 8511 3266 8509
3269 8512 3274 8511 3276 8514 3278 8512
3281 8517 3285 8515 3286 8519
TIME...MOT...LOC 2315Z 228DEG 45KT 3260 8445 3257 8411
WIND...40MPHSpecial weather statement, Apr 19, 8:49 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
849 PM EDT Sun Apr 19 2020
GAZ078>080-089>092-200115-
Schley GA-Chattahoochee GA-Harris GA-Taylor GA-Marion GA-Talbot GA-
Muscogee GA-
849 PM EDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEY...
CHATTAHOOCHEE...SOUTHEASTERN HARRIS...SOUTHWESTERN TAYLOR...MARION...
SOUTHWESTERN TALBOT AND MUSCOGEE COUNTIES UNTIL 915 PM EDT...
At 849 PM EDT...a strong thunderstorm was over Sand Hill, or 7 miles
southeast of Columbus...moving east at 45 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail and frequent
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Columbus, Buena Vista, Cusseta, Junction City, Geneva, North Fort
Benning, Bibb City, Upatoi, Fort Benning/lawson Army Air Fld,
Brantley, Laurel Hills, Green Island Hills, Juniper, Vista Terrace,
Columbus Metropolitan Airport, Jamestown/south Fort Benning, Rose
Hill, Oakland, Manta and Zellobee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3259 8506 3267 8440 3248 8434 3233 8437
3226 8490 3227 8490 3230 8494 3233 8501
3235 8500 3238 8497 3239 8499 3239 8497
3241 8498 3243 8496 3244 8497 3245 8500
3252 8500 3256 8504
TIME...MOT...LOC 0049Z 258DEG 37KT 3242 8486
HAIL...0.75IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:14 PM EDT | Flash Flood Warning | FFC | Bleckley, Dodge, Laurens, Pulaski, Twiggs, Wilkinson | 10 hr |
| Apr 19, 8:49 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee | 26 min |
| Apr 19, 9:01 PM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 30 hr |
| Apr 19, 9:01 PM EDT | River Flood Warning | FFC | Fayette, Spalding | 53 hr |
| Apr 19, 9:01 PM EDT | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 46 hr |
| Apr 19, 9:01 PM EDT | River Flood Warning | FFC | Dooly, Macon, Sumter | 21 days |
| Apr 19, 9:03 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 40 hr |
| Apr 19, 9:03 PM EDT | River Flood Warning | FFC | Newton, Rockdale | 56 hr |
| Apr 19, 9:05 PM EDT | River Flood Warning | FFC | Carroll, Coweta, Heard | 19 hr |
| Apr 19, 9:05 PM EDT | River Flood Warning | FFC | Chattahoochee, Muscogee | 54 hr |
| Apr 19, 9:09 PM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 15 hr |
| Apr 19, 9:09 PM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 6 days |
| Apr 19, 9:09 PM EDT | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 21 days |
| Apr 19, 9:15 PM EDT | Special Weather Statement | FFC | Marion, Schley | 30 min |
| Apr 19, 9:17 PM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 21 days |
| Apr 19, 9:31 PM EDT | River Flood Warning | FFC | Dooly | 28 hr |
| Apr 19, 9:37 PM EDT | River Flood Warning | FFC | Pulaski | 48 hr |
| Apr 19, 9:42 PM EDT | River Flood Warning | FFC | Jones | 25 hr |
| Apr 19, 9:44 PM EDT | Special Weather Statement | FFC | Macon, Schley | 31 min |
| Apr 19, 9:52 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion | 38 min |
| Apr 19, 9:56 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee, Stewart, Webster | 49 min |
| Apr 19, 10:49 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 11 hr |
| Apr 20, 12:11 AM EDT | Flash Flood Warning | FFC | Emanuel, Johnson, Laurens, Montgomery, Toombs, Treutlen and 1 more | 6 hr |
| Apr 20, 12:51 AM EDT | Special Weather Statement | FFC | Stewart, Webster | 39 min |
| Apr 20, 1:00 AM EDT | Severe Thunderstorm Warning | FFC | Stewart, Webster | 45 min |
| Apr 20, 1:30 AM EDT | Special Weather Statement | FFC | Crisp, Dooly, Sumter | 60 min |
| Apr 20, 2:11 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 49 min |
| Apr 20, 2:58 AM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Treutlen, Wheeler | 32 min |
| Apr 20, 7:38 AM EDT | River Flood Warning | FFC | Troup | 21 hr |
| Apr 20, 7:44 AM EDT | River Flood Warning | FFC | Coweta, Fayette, Spalding | 20 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.